Alert archive / Arkansas / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 79, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Apr 21, 2006, 1:02 AM CDT for Union County, Arkansas. It was in force for 73 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 21, 2006, 1:02 AM CDT (06:02 UTC)
- Expired
- Apr 21, 2006, 2:15 AM CDT
- In force
- 73 min
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
County Union County, AR
The radar
The Shreveport radar (KSHV), 141 km from the middle of the area, began a volume at 06:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 20, 10:00 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 6.0 hours before the alert went out and 306 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 512 J/kg
- Mixed-layer CIN
- -90 J/kg
- Mixed-layer LCL
- 1181 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 69 m²/s²
- 0-3 km storm-relative helicity
- 130 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 20, 6:55 PM CDT, 6 hours 7 minutes earlier.
Area forecast discussion, Apr 20, 6:55 PM CDT, 6 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 655 PM CDT THU APR 20 2006 .DISCUSSION... HAVE UPDATED ZONES TO INCLUDE SEVERE TSTM WATCH FOR MUCH OF EAST TEXAS UNTIL 1 AM. SINCE RAIN IS ALREADY MOVING INTO THE EAST TEXAS AREA...HAVE RAISED POPS TO LIKELY. REMAINDER OF AREA WILL GO WITH HIGH CHANCE. WATCH MAY HAVE TO BE SHIFTED FURTHER EAST EAST LATER THIS EVENING...BUT WILL WAIT TO SEE HOW CURRENT SEVERE WEATHER IN CENTRAL TEXAS REACTS TO SOMEWHAT MORE STABLE CONDITIONS AFTER SUNSET. && .PRELIMINARY POINT TEMPS/POPS... SHV 66 81 54 86 / 50 30 0 0 MLU 66 82 51 84 / 50 50 0 0 DEQ 61 81 51 85 / 60 20 0 0 TXK 61 79 54 85 / 60 30 0 0 ELD 64 78 51 86 / 60 30 0 0 TYR 63 83 55 85 / 60 20 0 0 GGG 63 82 54 86 / 60 30 0 0 LFK 67 86 54 86 / 60 30 0 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 14
Hazardous weather outlook, Apr 20, 12:00 PM CDT, 13 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT THU APR 20 2006 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-211100- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1200 PM CDT THU APR 20 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST...AND NORTH CENTRAL LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... AN INCOMING UPPER LEVEL DISTURBANCE...COUPLED WITH A STATIONARY FRONT EXTENDING FROM CENTRAL TEXAS TO EAST CENTRAL ARKANSAS... WILL ENHANCE THUNDERSTORM DEVELOPMENT THROUGH TONIGHT. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY THREATS. THE BULK OF THIS INTENSE THUNDERSTORM ACTIVITY CAN BE EXPECTED WELL AFTER SUNSET. IN ADDITION...LOCALLY HEAVY RAINFALL WILL BE POSSIBLE...ESPECIALLY ACROSS AREAS NEAR AND NORTH OF...INTERSTATE 30...CLOSER TO THE COLD FRONTAL BOUNDARY SITUATED JUST NORTH OF THE AREA. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS...IS POSSIBLE...MAINLY LATE THIS EVENING AND OVERNIGHT. VII
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 21, 12:16 AM CDT | Severe Thunderstorm Warning | SHV | Bossier | 44 min |
| Apr 21, 8:34 AM CDT | Severe Thunderstorm Warning | SHV | Natchitoches, Sabine | 56 min |
| Apr 21, 9:27 AM CDT | Severe Thunderstorm Warning | SHV | Natchitoches | 33 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.